Aa
A
A
A
Close
Anxiety Community
23.2k Members
17020225 tn?1455749597

Celexa possibly causing jaw clenching

I started taking celexa about 2 weeks ago and have noticed that recently I have been clenching my jaw a lot without realizing it. At night and during the day. I don't even notice I have been doing it until my jaw gets sore and my teeth start to hurt. I didn't have this problem prior to taking celexa. Has anyone else had this happen? Could it be caused by the medication?
10 Responses
Avatar universal
Yes, it can be a side effect of both Lexapro and Celexa.  They have an odd side effect of causing pressure in the head.  It might go away, you might get used to it, or it might not.  
Avatar universal
Well, here we go again -- my response didn't print.  Bet it comes up now.
17020225 tn?1455749597
Its a very irritating side effect. Pretty uncomfortable. Hopefully it does go away very soon , but its not really feeling like it will.
17020225 tn?1455749597
Thank you for the information.
17020225 tn?1455749597
So the jaw clenching hasn't stopped. I went back to the doctor after a month on celexa for a follow up. I told them about the clenching, and they seemed surprised. Said they haven't heard of that side effect before. Which is the same thing my pharmacist said. I thought it was odd because antidepressants are listed as a cause for bruxism. But any way they decided to have me try Zoloft now. So hopefully that'll work for the anxiety and stop the jaw clenching. The celexa really seemed to help the anxiety, panic attacks, alit though so I'm sad it had the side effects.
17020225 tn?1455749597
A lot*
17020225 tn?1455749597
I've been taking the Zoloft a little over 2weeks now and the jaw clenching has stopped. However my anxiety has really kicked up. Not sure whether its a withdraw from the celexa or the Zoloft just not having its full effect yet..
Avatar universal
Maybe your Dr needs to up your Zoloft? My Dr increased mine when I let him know.
17020225 tn?1455749597
I did get the mg changed from 50 to 100. It seems to be working better .
Avatar universal
This happened to me. I woke up two weeks after starting escitalopram and felt like I had been beaten in the jaw with a bat. Many hundreds of dollars later, MRI, pain meds, muscle relaxers, and arthrocentisis on both sides, I am now off escitalopram. I will never use it again. I was way more suicidal with chronic TMD than with regular old mood disorder!
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1595629445
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?